MAUDE Adverse Event Report: AESCULAP AG ENNOVATE POLYAX.SCREW 7.5X50MM CANULATED; IMPLANTS POSTERIOR STABILISATI

AESCULAP AG ENNOVATE POLYAX.SCREW 7.5X50MM CANULATED; IMPLANTS POSTERIOR STABILISATI
Model Number SY645TS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an ennovate polyax.Screw 7.5x50mm canulated (part # sy645ts) was used during a procedure performed on an unknown date.According to the complainant, the screwdriver loosened the screw despite the separate tightening of the screw when screwing the ennovate screws.When unscrewing both screws, the screw head came off the set screw without much effort.The complaint device has been returned to the manufacturer for evaluation.A significant surgical delay was reported.However, no patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Correction/additional information: b1 + h1: updated to adverse event.B5: patient harm changed.H6: updated codes.Investigation results: visual investigation: a visual inspection of both screws were made.The body has come loose from the threaded part at both screws.The fine thread at the bottom of the body of both screws were investigated.The fine thread.Is in a proper condition at both screws.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results, the root cause of the reported issue can be traced back to a design-related failure.The occurred effect is no failure of the product, it is construction-related (all screws with a diameter of 7.5 mm or more are screwed together clockwise of two parts and can split into two parts again when turned counterclockwise).The failure rate was checked and was found to be acceptable.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Update: additional information received.Patient harm changed from surgery delay to addtional medical intervention.

Brand Name
ENNOVATE POLYAX.SCREW 7.5X50MM CANULATED
Common Device Name
IMPLANTS POSTERIOR STABILISATI
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12150049
Report Number9610612-2021-00499
Device Sequence Number17308501
Product Code NKB
UDI-Device Identifier04046964987441
UDI-Public4046964987441
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY645TS
Device Catalogue NumberSY645TS
Device Lot Number52646568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;